Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 30, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Jun 6, 1997, 2:36 PM CDT for San Saba County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 1997, 2:36 PM CDT (19:36 UTC)
- Expired
- Jun 6, 1997, 5:35 PM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County San Saba County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.6 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 918 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 061936 FFWSJT TXC411-062235- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 236 PM CDT FRI JUN 6 1997 THE NATIONAL WEATHER SERVICE IN SAN ANGELO TX HAS ISSUED A FLOOD WARNING EFFECTIVE UNTIL 535 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTH CENTRAL TEXAS ...SAN SABA COUNTY AT 220 PM CDT... THE SHERIFFS OFFICE IN SAN SABA COUNTY INDICATED THAT RAINFALL OBSERVERS HAD MEASURED 8 INCHES OF RAINFALL AT RICHLAND SPRINGS AND 10 INCHES OF RAIN AT ELM GROVE THIS MORNING. FARM ROADS 500... 45... AND 765 WERE ALL CLOSED DUE TO FLOODING OF CREEKS IN NORTHWESTERN SAN SABA COUNTY. UP TO 5 FEET OF WATER WAS FLOWING OVER SOME OF THESE ROADS. THIS IS A VERY DANGEROUS SITUATION. DO NOT DRIVE OVER ROADWAYS COVERED WITH WATER. THE WATER MAY BE DEEPER THAN IT APPEARS AND BRIDGES OVER CREEKS AND STREAMS MAY BE WASHED OUT. HEAVY RAINFALL HAS ENDED OVER SAN SABA COUNTY. HOWEVER WITH THE TREMENDOUS AMOUNT OF RAINFALL THAT HAS FALLEN... CREEKS WILL LIKELY REMAIN OUT OF BANKS THROUGH THE REST OF THE AFTERNOON. CREEKS IN SAN SABA COUNTY SHOULD GO BELOW BANKFULL THIS EVENING. INTERESTS ALONG THE COLORADO RIVER SHOULD REMAIN ALERT TO THE POTENTIAL FOR RISES ALONG THAT RIVER AND BE PREPARED TO ACT IF A FLOOD WARNING IS ISSUED. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WA"TER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. 12
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 2:06 PM CDT, 30 minutes earlier.
Area forecast discussion, Jun 6, 2:06 PM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 206 PM CDT FRI JUN 6 1997 SATELLITE VIS IMAGERY SHOWS AN AREA OF CLEARING SKIES BEHIND THE OUTFLOW BOUNDARY FROM THIS MORNINGS MCS. AT 1 PM THIS BOUNDARY WAS LOCATED FROM JUNCTION TO CENTRAL VAL VERDE COUNTY EXTENDING NORTHWEST TO NEAR THE GUADALUPE MOUNTAINS. WITH SUNSHINE RETURNING TO THE AREA AND MOISTURE REMAINING ABUNDANT BEHIND THE OUTFLOW BOUNDARY...EXPECT THUNDERSTORM DEVELOPMENT TO INCREASE OVER THE NORTHERN EDWARDS PLATEAU BY LATE AFTERNOON. SATELLITE CONFIRMS A SUBSTANTIAL SHORTWAVE OVER THE RIO GRANDE AND PECOS RIVER BASINS MOVING NORTH INTO THIS AREA. ETA AND NGM MODELS WERE BOTH ABLE TO DETECT THE VORT LOBE FROM THE MCS AND THE SHORTWAVE MOVING NORTH FROM MEXICO. WITH DOPPLER PROFILES VERIFYING BETTER WITH THE MID LEVEL WINDS FORECAST BY THE NGM MODEL AT 18Z WILL FOLLOW THE NGM PRECIP FORECAST IN THE FIRST PERIOD WITH BEST POTENTIAL FOR FLASH FLOODS OVER WESTERN PORTIONS OF THE COUNTY WARNING AREA. STILL BELIEVE ETA FORECAST FOR HEAVY RAINS SHIFTING TOWARDS SOUTH CENTRAL TEXAS AS THE MCS BOUNDARY CONTINUES TO SHIFT SOUTHEAST. IN THE 2ND PERIOD MODELS ARE IN AGREEMENT ON SETTING UP AN 850 MB THETA-E MAX ORIENTED NORTH TO SOUTH ACROSS WEST TEXAS WITH A SECONDARY RIDGE EXTENDING FROM THE MIDLAND AREA TO SOUTHEAST TEXAS. EXPECT FOCUS FOR RAIN TO SHIFT BACK OVER THE AREA BY TOMORROW AFTERNOON SO WOULD PREFER TO CONTINUE FFA OVER THE EDWARDS PLATEAU AND POSSIBLY ADDING IRION COUNTY. OTHER AREAS CURRENTLY UNDER A WATCH SHOULD BE ALLEVIATED BY THIS EVENING WITH A FLASH FLOOD THREAT RETURNING TOMORROW. WITH AMOUNT OF CLOUD COVER WILL LEAN TOWARD AVATION GUIDANCE FOR TOMORROWS HIGHS. WILL STAY CLOSE TO LOWS FROM BOTH GUIDANCES. ABI 062/080 44 SJT 064/078 55 JCT 067/082 45 15
In the hours before
Local storm report, Jun 6, 12:06 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TEXAS
1210 PM CDT FRI JUN 6 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 AM ROSCOE TX GOLFBALL HAIL
06/06/97 NOLAN
0351 AM FM 126 TX QUARTER SIZE HAIL
06/06/97 TAYLOR
0730 AM FM 89 AT 277 TX FLOODING...ROAD IMPASSIBLE
06/06/97 TAYLOR
1108 AM COLEMAN TX FLOODING...CARS STALLED IN
06/06/97 COLEMAN COLEMAN
1148 AM N RICHLAND SPR TX FLOODING...FM 45 AND FM 500
06/06/97 SAN SABA CLOSED DUE TO FHLOODSpecial weather statement, Jun 6, 2:30 PM CDT, 6 minutes before
TXZ049-053-054-064>066-071>073-076>078-113-114-127-128-139-140- 154-155-168>170-071335- WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 230 PM CDT FRI JUN 6 1997 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON OVER AREAS SOUTH OF A SONORA TO MASON LINE... ...SLOW MOVING THUNDERSTORMS WILL REDEVELOP OVER THE SOUTHWESTERN THIRD OF WEST CENTRAL TEXAS BY LATE THIS AFTERNOON WITH FLOODING RAINS POSSIBLE THIS EVENING THROUGH TONIGHT... DAYTIME HEATING WILL INTERACT WITH ABUNDANT TROPICAL MOISTURE AND INSTABILITY ALOFT TO PRODUCE SCATTERED THUNDERSTORMS ACROSS SOUTHWEST TEXAS LATE THIS AFTERNOON. DUE TO WEAK LEVELS OF VERTICAL WIND SHEAR AND MARGINAL INSTABILITY ALOFT...THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS OVER AREAS NORTH OF A SONORA TO MASON LINE. WITH LIGHT WINDS ALOFT...THESE THUNDERSTORMS WILL MOVE SLOWLY AND WILL BE CAPABLE OF PRODUCING LOCALLY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THIS WOULD LIKELY RESULT IN FLOODING OF LOW WATER CROSSINGS. HEAVIEST RAINFALL IS EXPECTED TO REMAIN SOUTH AND WEST OF A STERLING CITY TO SAN ANGELO TO MASON LINE. SHOWERS AND THUNDERSTORMS WILL ALSO BE POSSIBLE OVER THE REMAINDER OF WEST CENTRAL TEXAS. ALTHOUGH THIS ACTIVITY IS EXPECTED TO REMAIN WIDELY SCATTERED...GROUNDS WILL REMAIN SATURATED OVER THESE AREAS TO PRODUCE A FLOODING THREAT. SPOTTER ACTIVATION MAY BE REQUIRED. FOR THE SOUTHWEST TEXAS AND NEW MEXICO OUTLOOK SEE PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS... THE WESTERN PARTS OF NORTH TEXAS... NORTH CENTRAL TEXAS... AND SOUTH CENTRAL TEXAS OUTLOOKS SEE PRODUCTS LBBSPSLBB... OKCSPSOKC... FTWSPSFTW... AND SATSPSSAT. 15
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:21 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 49 min |
| Jun 6, 3:45 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 50 min |
| Jun 6, 4:05 AM CDT | Flash Flood Warning | SJT | Fisher, Nolan | 3 hr |
| Jun 6, 4:09 AM CDT | Severe Thunderstorm Warning | SJT | Nolan | 46 min |
| Jun 6, 4:31 AM CDT | Flash Flood Warning | SJT | Taylor | 3 hr |
| Jun 6, 4:35 AM CDT | Severe Thunderstorm Warning | SJT | Taylor | 65 min |
| Jun 6, 5:13 AM CDT | Severe Thunderstorm Warning | SJT | Mitchell | 47 min |
| Jun 6, 5:57 AM CDT | Flash Flood Warning | SJT | Mitchell | 3 hr |
| Jun 6, 6:14 AM CDT | Flash Flood Warning | SJT | Brown, San Saba | 3 hr |
| Jun 6, 7:19 AM CDT | Flash Flood Warning | SJT | Coke, Runnels | 3 hr |
| Jun 6, 7:19 AM CDT | Flash Flood Warning | SJT | Brown, Coleman | 3 hr |
| Jun 6, 7:27 AM CDT | Flash Flood Warning | SJT | Taylor | 2 hr |
| Jun 6, 8:23 AM CDT | Flash Flood Warning | SJT | San Saba | 77 min |
| Jun 6, 8:23 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 77 min |
| Jun 6, 8:37 AM CDT | Flash Flood Warning | SJT | San Saba | 3 hr |
| Jun 6, 8:40 AM CDT | Flash Flood Warning | SJT | Coleman | 65 min |
| Jun 6, 8:40 AM CDT | Severe Thunderstorm Warning | SJT | Coleman | 65 min |
| Jun 6, 12:44 PM CDT | Flash Flood Warning | SJT | Kimble, Mason, San Saba | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.